Abstract and Applied Analysis

Local Fractional Variational Iteration and Decomposition Methods for Wave Equation on Cantor Sets within Local Fractional Operators

Dumitru Baleanu, J. A. Tenreiro Machado, Carlo Cattani, Mihaela Cristina Baleanu, and Xiao-Jun Yang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We perform a comparison between the fractional iteration and decomposition methods applied to the wave equation on Cantor set. The operators are taken in the local sense. The results illustrate the significant features of the two methods which are both very effective and straightforward for solving the differential equations with local fractional derivative.

Article information

Source
Abstr. Appl. Anal., Volume 2014 (2014), Article ID 535048, 6 pages.

Dates
First available in Project Euclid: 26 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1395853727

Digital Object Identifier
doi:10.1155/2014/535048

Mathematical Reviews number (MathSciNet)
MR3166628

Zentralblatt MATH identifier
07022571

Citation

Baleanu, Dumitru; Tenreiro Machado, J. A.; Cattani, Carlo; Baleanu, Mihaela Cristina; Yang, Xiao-Jun. Local Fractional Variational Iteration and Decomposition Methods for Wave Equation on Cantor Sets within Local Fractional Operators. Abstr. Appl. Anal. 2014 (2014), Article ID 535048, 6 pages. doi:10.1155/2014/535048. https://projecteuclid.org/euclid.aaa/1395853727


Export citation

References

  • A. M. Wazwaz, Partial Differential Equations: Methods and Applications, Elsevier, Balkema, The Netherlands, 2002.
  • W. R. Schneider and W. Wyss, “Fractional diffusion and wave equations,” Journal of Mathematical Physics, vol. 30, no. 1, pp. 134–144, 1989.
  • Z. G. Zhao and C. P. Li, “Fractional difference/finite element approximations for the time-space fractional telegraph equation,” Applied Mathematics and Computation, vol. 219, no. 6, pp. 2975–2988, 2012.
  • S. Momani, Z. Odibat, and A. Alawneh, “Variational iteration method for solving the space- and time-fractional KdV equation,” Numerical Methods for Partial Differential Equations, vol. 24, no. 1, pp. 262–271, 2008.
  • N. Laskin, “Fractional Schrödinger equation,” Physical Review E, vol. 66, Article ID 056108, 2002.
  • Y. Zhou and F. Jiao, “Nonlocal Cauchy problem for fractional evolution equations,” Nonlinear Analysis: Real World Applications, vol. 11, no. 5, pp. 4465–4475, 2010.
  • S. Momani and Z. Odibat, “Analytical solution of a time-fractional Navier-Stokes equation by Adomian decomposition method,” Applied Mathematics and Computation, vol. 177, no. 2, pp. 488–494, 2006.
  • V. E. Tarasov, “Fractional Heisenberg equation,” Physics Letters A, vol. 372, no. 17, pp. 2984–2988, 2008.
  • A. K. Golmankhaneh, A. K. Golmankhaneh, and D. Baleanu, “On nonlinear fractional KleinGordon equation,” Signal Processing, vol. 91, no. 3, pp. 446–451, 2011.
  • Z. B. Li, W. H. Zhu, and L. L. Huang, “Application of fractional variational iteration method to time-fractional Fisher equation,” Advanced Science Letters, vol. 10, no. 1, pp. 610–614, 2012.
  • J. Hristov, “Heat-balance integral to fractional (half-time) heat diffusion sub-model,” Thermal Science, vol. 14, no. 2, pp. 291–316, 2010.
  • D. Baleanu, K. Diethelm, E. Scalas, and J. J. Trujillo, Fractional Calculus Models and Numerical Methods, vol. 3 of Series on Complexity, Nonlinearity and Chaos, World Scientific, Boston, Mass, USA, 2012.
  • C. Cattani, “Harmonic wavelet solution of Poisson's problem,” Balkan Journal of Geometry and Its Applications, vol. 13, no. 1, pp. 27–37, 2008.
  • C. Cattani, “Harmonic wavelets towards the solution of nonlinear PDE,” Computers & Mathematics with Applications, vol. 50, no. 8-9, pp. 1191–1210, 2005.
  • X. J. Yang, Local Fractional Functional Analysis and Its Applications, Asian Academic, Hong Kong, China, 2011.
  • X. J. Yang and D. Baleanu, “Fractal heat conduction problem solved by local fractional variation iteration method,” Thermal Science, vol. 17, no. 2, pp. 625–628, 2013.
  • W.-H. Su, D. Baleanu, X.-J. Yang, and H. Jafari, “Damped wave equation and dissipative wave equation in fractal strings within the local fractional variational iteration method,” Fixed Point Theory and Applications, vol. 2013, article 89, 2013.
  • X. J. Yang, D. Baleanu, and W. P. Zhong, “Approximation solutions for diffusion equation on Cantor time-space,” Proceeding of the Romanian Academy A, vol. 14, no. 2, pp. 127–133, 2013.
  • X. J. Yang, D. Baleanu, and J. A. T. Machado, “Mathematical aspects of Heisenberg uncertainty principle within local fractional Fourier analysis,” Boundary Value Problems, no. 1, pp. 131–146, 2013.
  • J. Klafter, S. C. Lim, and R. Metzler, Fractional Dynamics: Recent Advances, World Scientific, Singapore, 2012.
  • J. Sabatier, O. P. Agrawal, and J. T. Machado, Advances in Fractional Calculus: Theoretical Developments and Applications in Physics and Engineering, Springer, 2007.
  • R. Hilfer, Applications of Fractional Calculus in Physics, Word Scientific, Singapore, 2000.
  • M. Li, S. C. Lim, and S. Chen, “Exact solution of impulse response to a class of fractional oscillators and its stability,” Mathematical Problems in Engineering, vol. 2011, Article ID 657839, 9 pages, 2011.
  • K. M. Kolwankar and A. D. Gangal, “Local fractional Fokker-Planck equation,” Physical Review Letters, vol. 80, no. 2, pp. 214–217, 1998.
  • K. M. Kolwankar and A. D. Gangal, “Fractional differentiability of nowhere differentiable functions and dimensions,” Chaos, vol. 6, no. 4, pp. 505–513, 1996.
  • A. Babakhani and V. Daftardar-Gejji, “On calculus of local fractional derivatives,” Journal of Mathematical Analysis and Applications, vol. 270, no. 1, pp. 66–79, 2002.
  • Y. Chen, Y. Yan, and K. Zhang, “On the local fractional derivative,” Journal of Mathematical Analysis and Applications, vol. 362, no. 1, pp. 17–33, 2010.
  • A. Carpinteri, B. Chiaia, and P. Cornetti, “Static-kinematic duality and the principle of virtual work in the mechanics of fractal media,” Computer Methods in Applied Mechanics and Engineering, vol. 191, no. 1-2, pp. 3–19, 2001.
  • A. Carpinteri, B. Chiaia, and P. Cornetti, “The elastic problem for fractal media: basic theory and finite element formulation,” Computers and Structures, vol. 82, no. 6, pp. 499–508, 2004.
  • A. Carpinteri and P. Cornetti, “A fractional calculus approach to the description of stress and strain localization in fractal media,” Chaos, Solitons & Fractals, vol. 13, no. 1, pp. 85–94, 2002.
  • F. Ben Adda and J. Cresson, “About non-differentiable functions,” Journal of Mathematical Analysis and Applications, vol. 263, no. 2, pp. 721–737, 2001.
  • W. Chen, “Time-space fabric underlying anomalous diffusion,” Chaos, Solitons & Fractals, vol. 28, no. 4, pp. 923–929, 2006.
  • W. Chen, H. G. Sun, X. D. Zhang, and D. Korošak, “Anomalous diffusion modeling by fractal and fractional derivatives,” Computers & Mathematics with Applications, vol. 59, no. 5, pp. 1754–1758, 2010.
  • G. Jumarie, “Modified Riemann-Liouville derivative and fractional Taylor series of nondifferentiable functions further results,” Computers & Mathematics with Applications, vol. 51, no. 9-10, pp. 1367–1376, 2006.
  • X. J. Yang, Advanced Local Fractional Calculus and Its Applications, World Science, New York, NY, USA, 2012.
  • A.-M. Yang, X.-J. Yang, and Z.-B. Li, “Local fractional series expansion method for solving wave and diffusion equations on Cantor sets,” Abstract and Applied Analysis, vol. 2013, Article ID 351057, 5 pages, 2013. \endinput